| Model Number |
SCD391 |
| Medical Device Problem Codes |
Difficult or Delayed Activation (2577); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the waveguide was found to be broken.It was reported that the device was difficult to activate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue and/or device failure.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a procedure, the device was difficult to activate.The crack propagated until the waveguide fractured.Another device was used and worked fine.There was no patient injury.